Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 21, NWS Fort Worth, TX

March 10, 2019Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 10, 2019, 8:05 PM CDT for Hunt County, Texas. It took effect at Mar 11, 2019, 11:40 AM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2019, 8:05 PM CDT (01:05 UTC)
In effect from
Mar 11, 2019, 11:40 AM CDT
Expired
Mar 13, 2019, 7:14 AM CDT
In force
44 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.80 ft at Mar 13, 2019, 8:00 PM CDT.

actionminormoderate5101503/1103/1203/1303/14
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

178 
WGUS44 KFWD 110105
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
805 PM CDT Sun Mar 10 2019

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Cowleech Fork Sabine River At Greenville Affecting Hunt County
  South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-111304-
/O.NEW.KFWD.FL.W.0021.190311T1640Z-190313T1214Z/
/GNVT2.1.ER.190311T1640Z.190312T0600Z.190313T0014Z.NO/
805 PM CDT Sun Mar 10 2019

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Cowleech Fork Sabine River At Greenville.
* from Monday morning to Wednesday morning...Or until the warning is 
  cancelled.
* At 0745 PM Sunday the stage was 7.10 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by late Monday 
  morning and continue to rise to a crest near 17 feet by Tuesday 
  after midnight. The river should fall below flood stage by Tuesday 
  evening.
* At 17 feet, Moderate out of bank flooding will occur. A few rural 
  roads closures will be needed along the river reach. Moderate 
  flooding will occur along the river through Greenville.

&&
 
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-397-111304-
/O.NEW.KFWD.FL.W.0022.190311T2236Z-190312T2000Z/
/QLAT2.1.ER.190311T2236Z.190312T0600Z.190312T0800Z.NO/
805 PM CDT Sun Mar 10 2019

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The South Fork Sabine River Near Quinlan.
* from Monday afternoon to Tuesday afternoon...Or until the warning 
  is cancelled.
* At 0745 PM Sunday the stage was 5.71 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by late Monday 
  afternoon and continue to rise to a crest near 16 feet by Tuesday 
  after midnight. The river should fall below flood stage by Tuesday 
  after midnight.

&&
 
LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634

$$
3 follow-up statements
594 
WGUS84 KFWD 111344
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
844 AM CDT Mon Mar 11 2019

...The Flood Warning continues for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County 

  South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC231-120143-
/O.EXT.KFWD.FL.W.0021.190312T1516Z-190313T0725Z/
/GNVT2.1.ER.190312T1516Z.190312T1800Z.190312T1925Z.NO/
844 AM CDT Mon Mar 11 2019

The Flood Warning continues for
  The Cowleech Fork Sabine River At Greenville.
* At 0745 AM Monday the stage was 6.56 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Tuesday morning and crest near 14 feet by Tuesday afternoon. The 
  river should fall below flood stage by Tuesday afternoon.
* At 14 feet, Minor out of bank flooding will occur along the river 
  reach.

&&
 
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-397-120143-
/O.EXT.KFWD.FL.W.0022.190312T0945Z-190313T0200Z/
/QLAT2.1.ER.190312T0945Z.190312T1200Z.190312T1400Z.NO/
844 AM CDT Mon Mar 11 2019

The Flood Warning continues for
  The South Fork Sabine River Near Quinlan.
* At 0745 AM Monday the stage was 5.29 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday after midnight and crest near  15 feet by Tuesday morning. 
  The river should fall below flood stage by Tuesday morning.
* At 15 feet, Minor out of bank flooding will occur.

&&
 
LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634

$$
290 
WGUS84 KFWD 111859
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
159 PM CDT Mon Mar 11 2019

...The Flood Warning continues for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County 
  South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-120659-
/O.EXT.KFWD.FL.W.0021.190312T1742Z-190313T0628Z/
/GNVT2.1.ER.190312T1742Z.190312T1800Z.190312T1828Z.NO/
159 PM CDT Mon Mar 11 2019

The Flood Warning continues for
  The Cowleech Fork Sabine River At Greenville.
* At 0145 PM Monday the stage was 6.50 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday afternoon and crest near 14 feet by Tuesday afternoon. The
  river should fall below flood stage by Tuesday afternoon.
* At 14 feet, minor out of bank flooding will occur along the river 
  reach.

&&
 
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-397-120659-
/O.EXT.KFWD.FL.W.0022.190312T1130Z-190313T0243Z/
/QLAT2.1.ER.190312T1130Z.190312T1200Z.190312T1443Z.NO/
159 PM CDT Mon Mar 11 2019

The Flood Warning continues for
  The South Fork Sabine River Near Quinlan.
* At 0145 PM Monday the stage was 5.17 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Tuesday morning and crest near 16 feet by Tuesday morning. The 
  river should fall below flood stage by Tuesday morning.
* At 15 feet, minor out of bank flooding will occur.

&&
 
LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634

$$
191 
WGUS84 KFWD 120104
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
804 PM CDT Mon Mar 11 2019

...The Flood Warning is cancelled for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County
  South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-120134-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-190313T0628Z/
/GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
804 PM CDT Mon Mar 11 2019

The Flood Warning is cancelled for
  The Cowleech Fork Sabine River At Greenville.
* At 0745 PM Monday the stage was 6.83 feet.
* Flood stage is 14 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 13 feet Tuesday afternoon.

&&
 
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-397-120134-
/O.CAN.KFWD.FL.W.0022.000000T0000Z-190313T0243Z/
/QLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
804 PM CDT Mon Mar 11 2019

The Flood Warning is cancelled for
  The South Fork Sabine River Near Quinlan.
* At 0745 PM Monday the stage was 5.15 feet.
* Flood stage is 15 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 14 feet Tuesday afternoon.

&&
 
LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 7:24 PM CDT, 41 minutes earlier.

Area forecast discussion, Mar 10, 7:24 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
724 PM CDT Sun Mar 10 2019

.AVIATION...
/00Z TAFs/

Several challenges regarding cigs, timing of -SHRA, then embedded
TS/VCTS are possible. A complex overall pattern both at the
surface and aloft with a cold front bisecting across our Central
TX border while several subtle mid-level perturbations ripple
northeast across the state.

Right now MVFR cigs are prevailing along and west of I-35/35W,
with VFR prevailing further east. This is bisecting the DFW metro
airports currently. Early indications from the 00z FWD upper-air
sounding showing moisture saturating around FL025, so have added
TEMPO group for early this evening across GKY, AFW, and FTW
airports. It'll be interesting to see which wins out, the drier
air on NE winds around 10 knots, or the cooling of the boundary
layer with the onset of nightfall. Time will tell.

As for timing -RA/-SHRA and any isolated/elevated TS later
tonight, well, pick your model. Timing such fast-moving subtle mid
level disturbances is giving all CAMs models fits and hard to say
which is handling the best. As such, I have kept general timing of
the previous TAF set with our first round of -SHRA arriving
between 03z-06z, as this is when low level WAA enhanced by a 20-25
knots SE LLJ gets going.

The better chances for isolated-scattered elevated TS will likely
arrive after 09z, as these subtle disturbances help to steepen
lapse rates aloft. MVFR cigs will likely prevail overnight and
through 15z as increasing -SHRA helps saturate the lower levels.
It's possible IFR could arrive by 15z Monday, or as late as 18z-
21z. I've elected to continue the earlier timing at Waco where
better low level moisture exists, while speeding up DFW timing for
IFR Saturday closer to 18z versus 21z.

05/

&&

.SHORT TERM... /Issued 252 PM CDT Sun Mar 10 2019/
/Tonight/

A series of mid-level perturbations embedded within southwesterly
flow aloft and associated influxes of warm advection/isentropic
lift will impact our precipitation chances the rest of today and
overnight. The first such feature is an increasingly sheared 700
mb wave which stretches from the Trans Pecos region of
southwestern Texas into the Low Rolling Plains. The majority of
ascent associated with this feature will remain displaced
immediately north and west of our CWA into the evening hours, so
we'll just show some chance PoPs to account for any re-
development north and west of the Metroplex. Across Central
Texas, another wave of burgeoning warm advection focused in the
850-700 mb layer is beginning to move north out of the Hill
Country and should facilitate the development of spotty light
showers this evening, with some increase in coverage late tonight.

By late tonight, mid-level lapse rates will begin to steepen up
just a bit, and we'll gain access to a bit more in the way of
elevated instability as a lingering pocket of warm air at 700 mb
moistens/cools. This may allow some better thunderstorm chances to
materialize as yet another series of vorticity maxima drift across
North Texas late tonight and into Monday morning. Hi-resolution
guidance seems to be in pretty good agreement in the development
of a corridor of showers and thunderstorms centered roughly either
side of the I-20/30 corridors late tonight in response to DCVA-
related ascent and associated increases in low-level warm
advection. PWAT values are forecast to approach 1.3-1.5" during
this time period, easily above the 95th percentile for this time
of year. If the low-level flow were a bit stronger, we'd be a
little more concerned about a locally heavy rain threat, but
rather modest 925-850 mb winds under 25 kts should curtail this
threat. Still, HREF probability matched mean QPF output indicates
the potential for pockets of 1"+ of precipitation into Monday
morning focused near or just north of the Metroplex, and this
seems pretty reasonable given the degree of ascent and moisture
available. No severe storms are expected, but 35-40 kts of deep
layer shear couple with modest mid-level lapse rates nearing 7-7.5
C/km could support some small hail in any of the stronger
updrafts.

Carlaw

&&

.LONG TERM... /Issued 252 PM CDT Sun Mar 10 2019/
/Monday through the weekend/

A cloudy and unsettled start to the work week is expected as
moisture is lifted over a shallow wedge of cool air near the
surface. Although the best large scale upward vertical motion on
Monday will remain across the Desert Southwest, just ahead of a
deep upper low west of Baja, some weak shortwaves embedded in
southwest flow aloft will join forces with moist isentropic ascent
to produce numerous showers. There should be enough mid level
instability for isolated thunderstorms as well.

There will likely be a lull in precipitation Monday evening
between shortwave impulses. However, another shortwave is progged
to move northward from the Rio Grande Valley overnight Monday into
Tuesday, resulting in an increase in shower coverage. Thunderstorms
will also be more numerous Tuesday as mid level lapse rates
steepen in response to increasing large scale lift. Surface based
CAPE will be quite low through Tuesday morning, but will increase
in the afternoon as the surface front retreats and low level
moisture surges northward. The increase in low level warm air
advection will result in a warmer and more humid day Tuesday with
highs in the 60s and lower 70s.

Late Tuesday night into Wednesday morning will likely be the most
active time period for strong to severe storms across North and
Central Texas due to impressive lift, deep moisture and
substantial deep layer shear. Thunderstorms are expected to
develop across the High Plains Tuesday evening along and ahead of
a Pacific cold front. These storms should organize into a squall
line as they march eastward. Storm motion within the line will be
south to north with a potential for some storm training and
locally heavy rainfall. Although instability is still progged to
be marginal (MUCAPE generally less than 1000 J/KG), the amount of
deep layer shear and moisture (precipitable water >1.5 inches)
should result in some strong to severe storms with a potential for
damaging winds and locally heavy rainfall. At this time the
tornado threat appears low due to the meager low level
instability, but if this instability is underestimated, the
likelihood of brief tornadoes on the line will increase as well as
the potential for large hail. Since the squall line will move
fairly quickly, significant widespread flooding is not expected,
however, some localized flash flooding is possible.

Thunderstorms will end abruptly from west to east Wednesday
morning as the upper low moves toward the Central Plains and the
Pacific cold front sweeps to the east. It will become windy behind
the front, however, fire concerns should remain fairly low since
a rapid greenup is underway and all areas should receive
appreciable rainfall. Highs Wednesday afternoon will be mild due
to abundant afternoon sun and downslope winds with mainly upper
60s and lower 70s.

A reinforcement of dry and cooler air will arrive on Thursday with
the passage of another cold front. This airmass will remain in
place through Sunday, resulting in temperatures below seasonal
normals with highs mainly in the 50s and lows in the 30s and 40s.
A few locations across the northwest may even see the return of
freezing temperatures by Saturday morning.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  56  53  67  56 /  70  60  60  70  90
Waco                53  60  56  70  56 /  50  60  50  60  90
Paris               49  54  50  61  56 /  70  60  50  60  60
Denton              49  55  52  66  55 /  70  60  60  70  90
McKinney            49  54  52  65  56 /  70  60  60  70  80
Dallas              51  57  53  68  56 /  70  60  60  60  80
Terrell             51  57  52  67  56 /  70  60  50  60  70
Corsicana           53  57  54  68  57 /  50  60  50  50  70
Temple              54  63  57  70  56 /  50  60  50  50  80
Mineral Wells       48  54  51  68  53 /  70  60  60  70  90

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

05/08
Hazardous weather outlook, Mar 10, 3:03 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
303 PM CDT Sun Mar 10 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
303 PM CDT Sun Mar 10 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms will be possible tonight, mainly north of a Comanche to
Canton line. Severe weather is not expected, but some small hail will
be possible in the strongest storms in addition to brief heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Low thunderstorm chances will linger through Monday but will
increase on Tuesday and Tuesday night. Some strong or severe storms
will be possible, mainly Tuesday night into early Wednesday morning
as a line of thunderstorms pushes east across the area. The primary
threat will be damaging winds and hail, though the threat for a few
tornadoes can't be ruled out.

There will also be threat for heavy rainfall and localized flooding,
mainly Tuesday night. Storms will exit to the east Wednesday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:05 PM CDTRiver Flood WarningFWDHunt, Rockwall43 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.